Annales de l'Institut Henri Poincaré, Probabilités et Statistiques

Invariance principle for the random conductance model with dynamic bounded conductances

Sebastian Andres

Full-text: Open access


We study a continuous time random walk $X$ in an environment of dynamic random conductances in $\mathbb{Z}^{d}$. We assume that the conductances are stationary ergodic, uniformly bounded and bounded away from zero and polynomially mixing in space and time. We prove a quenched invariance principle for $X$, and obtain Green’s functions bounds and a local limit theorem. We also discuss a connection to stochastic interface models.


Nous étudions une chaîne de Markov en temps continu $X$ dans un environnement dynamique de conductances aléatoires dans $\mathbb{Z}^{d}$. Nous supposons que les conductances sont stationnaires ergodiques, uniformément positives et polynomialement mélangeantes en espace et en temps. Nous montrons un principe d’invariance << quenched >> pour $X$, et nous obtenons des bornes sur les fonctions de Green et un théorème limite local. Nous discutons aussi les liens avec les modèles d’interfaces aléatoires.

Article information

Ann. Inst. H. Poincaré Probab. Statist., Volume 50, Number 2 (2014), 352-374.

First available in Project Euclid: 26 March 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60K37: Processes in random environments 60F17: Functional limit theorems; invariance principles 82C41: Dynamics of random walks, random surfaces, lattice animals, etc. [See also 60G50]

Random conductance model Dynamic environment Invariance principle Ergodic Corrector Point of view of the particle Stochastic interface model


Andres, Sebastian. Invariance principle for the random conductance model with dynamic bounded conductances. Ann. Inst. H. Poincaré Probab. Statist. 50 (2014), no. 2, 352--374. doi:10.1214/12-AIHP527.

Export citation


  • [1] S. Andres, M. T. Barlow, J.-D. Deuschel and B. Hambly. Invariance principle for the random conductance model. Preprint. Probab. Theory Related Fields. To appear. Available at DOI:10.1007/s00440-012-0435-2.
  • [2] A. Bandyopadhyay and O. Zeitouni. Random walk in dynamic Markovian random environment. ALEA Lat. Am. J. Probab. Math. Stat. 1 (2006) 205–224.
  • [3] M. T. Barlow and J.-D. Deuschel. Invariance principle for the random conductance model with unbounded conductances. Ann. Probab. 38 (2010) 234–276.
  • [4] M. T. Barlow and B. M. Hambly. Parabolic Harnack inequality and local limit theorem for percolation clusters. Electron. J. Probab. 14 (2009) 1–16.
  • [5] N. Berger and M. Biskup. Quenched invariance principle for simple random walk on percolation clusters. Probab. Theory Related Fields 137 (2007) 83–120.
  • [6] M. Biskup. Recent progress on the random concuctance model. Probab. Surv. 8 (2011) 294–373.
  • [7] M. Biskup and T. M. Prescott. Functional CLT for random walk among bounded random conductances. Electron J. Probab. 12 (2007) 1323–1348.
  • [8] T. Bodineau and B. Graham. Helffer–Sjöstrand representation for conservative dynamics. Markov Process. Related Fields 18 (2012) 71–88.
  • [9] C. Boldrighini, R. A. Minlos and A. Pellegrinotti. Random walks in quenched i.i.d. space–time random environment are always a.s. diffusive. Probab. Theory Related Fields 129 (2004) 133–156.
  • [10] C. Boldrighini, R. A. Minlos and A. Pellegrinotti. Discrete-time random motion in a continuous random medium. Stochastic Process. Appl. 119 (2009) 3285–3299.
  • [11] T. Delmotte and J.-D. Deuschel. On estimating the derivatives of symmetric diffusions in stationary random environment, with applications to $\nabla\varphi $ interface model. Probab. Theory Related Fields 133 (2005) 358–390.
  • [12] Y. Derriennic and M. Lin. Fractional Poisson equations and ergodic theorems for fractional coboundaries. Israel J. Math. 123 (2001) 93–130.
  • [13] D. Dolgopyat and C. Liverani. Non-perturbative approach to random walk in Markovian environment. Electron. Commun. Probab. 14 (2009) 245–251.
  • [14] R. Durrett. Probability: Theory and Examples, 4th edition. Cambridge Univ. Press, Cambridge, 2010.
  • [15] S. Ethier and T. Kurtz. Markov Processes. Wiley Series in Probability and Mathematical Statistics. Wiley, New York, 1986.
  • [16] T. Funaki. Stochastic Interface Models. In Ecole d’été de probabilités de Saint Flour 2003 103–274. Lecture Notes in Mathematics 1869. Springer, Berlin, 2005.
  • [17] T. Funaki and H. Spohn. Motion by mean curvature from the Ginzburg–Landau $\nabla\varphi $ interface models. Commun. Math. Phys. 185 (1997) 1–36.
  • [18] G. Giacomin, S. Olla and H. Spohn. Equilibrium fluctuations for $\nabla\varphi$ interface model. Ann. Probab. 29 (2001) 1138–1172.
  • [19] B. Helffer and J. Sjöstrand. On the correlation for Kac-like models in the convex case. J. Stat. Phys. 74 (1994) 349–409.
  • [20] M. Joseph and F. Rassoul-Agha. Almost sure invariance principle for continuous-space random walk in dynamic random environment. ALEA Lat. Am. J. Probab. Math. Stat. 8 (2011) 43–57.
  • [21] T. Komorowski, C. Landim and S. Olla. Fluctuations in Markov processes. Time Symmetry and Martingale Approximation. Grundlehren der Mathematischen Wissenschaften 345. Springer, Heidelberg, 2012.
  • [22] P. Mathieu. Quenched invariance principles for random walks with random conductances. J. Stat. Phys. 130 (2008) 1025–1046.
  • [23] M. Maxwell and M. Woodroofe. Central limit theorems for additive functionals of Markov chains. Ann. Probab. 28 (2000) 713–724.
  • [24] J.-C. Mourrat. Variance decay for functionals of the environment viewed by the particle. Ann. Inst. Henri Poincaré Probab. Stat. 47 (2011) 294–327.
  • [25] F. Rassoul-Agha and T. Seppäläinen. An almost sure invariance principle for random walks in a space–time random environment. Probab. Theory Related Fields 133 (2005) 299–314.
  • [26] F. Rassoul-Agha and T. Seppäläinen. Almost sure functional central limit theorem for ballistic random walk in random environment. Ann. Inst. Henri Poincaré Probab. Stat. 45 (2009) 373–420.
  • [27] F. Redig and F. Völlering, Limit theorems for random walks in dynamic random environment. Preprint. Available at arXiv:1106.4181v2.
  • [28] W. Rudin. Functional Analysis. McGraw-Hill Series in Higher Mathematics. McGraw-Hill, New York, 1973.
  • [29] V. Sidoravicius and A.-S. Sznitman. Quenched invariance principles for walks on clusters of percolation or among random conductances. Probab. Theory Related Fields 129 (2004) 219–244.